Alert archive / Montana / High Wind Warnings in 2015

High Wind Warning 8, NWS Great Falls, MT

March 13, 2015

NWS Great Falls, MT issued this high wind warning at Mar 13, 2015, 4:07 AM MDT. It took effect at Mar 14, 2015, 6:00 AM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2015, 4:07 AM MDT (10:07 UTC)
In effect from
Mar 14, 2015, 6:00 AM MDT
Expired
Mar 15, 2015, 12:00 PM MDT
In force
30 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WWUS75 KTFX 131007
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
407 AM MDT FRI MAR 13 2015

MTZ009-048-132215-
/O.UPG.KTFX.HW.A.0007.150314T1200Z-150316T0000Z/
/O.NEW.KTFX.HW.W.0008.150314T1200Z-150315T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
407 AM MDT FRI MAR 13 2015

...HIGH WIND WARNING IN EFFECT FROM 6 AM SATURDAY TO NOON MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO NOON MDT
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE TONIGHT
  AND BECOME STRONG SATURDAY. WINDS WILL DIMINISH SUNDAY MORNING.
  TRAVEL WILL BE HAZARDOUS FOR HIGH- PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE
  LIKELY.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
7 follow-up statements
755 
WWUS75 KTFX 132041
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
241 PM MDT FRI MAR 13 2015

MTZ010-044-140845-
/O.EXA.KTFX.HW.W.0008.150314T1200Z-150315T1800Z/
EASTERN GLACIER-TOOLE-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY
241 PM MDT FRI MAR 13 2015

...HIGH WIND WARNING IN EFFECT FROM 6 AM SATURDAY TO NOON MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO NOON MDT
SUNDAY. 

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE TONIGHT 
  AND BECOME STRONG SATURDAY. WINDS WILL DIMINISH SUNDAY 
  MORNING. TRAVEL WILL BE HAZARDOUS FOR HIGH- PROFILE VEHICLES. 

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE 
  LIKELY.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...SHELBY.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-140845-
/O.CON.KTFX.HW.W.0008.150314T1200Z-150315T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
241 PM MDT FRI MAR 13 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO NOON
MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO NOON
MDT SUNDAY. 

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE TONIGHT
  AND BECOME STRONG SATURDAY. WINDS WILL DIMINISH SUNDAY MORNING.
  TRAVEL WILL BE HAZARDOUS FOR HIGH-PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE 
  LIKELY.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
770 
WWUS75 KTFX 140524
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1124 PM MDT FRI MAR 13 2015

MTZ009-010-044-048-141200-
/O.CON.KTFX.HW.W.0008.150314T1200Z-150315T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...SHELBY...CHOTEAU
1124 PM MDT FRI MAR 13 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM
6 AM SATURDAY TO NOON MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM
6 AM SATURDAY TO NOON MDT SUNDAY.

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE TONIGHT
  AND BECOME STRONG SATURDAY. WINDS WILL DIMINISH SUNDAY MORNING.
  TRAVEL WILL BE HAZARDOUS FOR HIGH-PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 70 MPH.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS AND SHELBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
264 
WWUS75 KTFX 141057
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
457 AM MDT SAT MAR 14 2015

MTZ009-010-044-048-142300-
/O.CON.KTFX.HW.W.0008.150314T1200Z-150315T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...SHELBY...CHOTEAU
457 AM MDT SAT MAR 14 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. 

* TIMING AND MAIN IMPACT: OVER THE ROCKY MOUNTAIN FRONT SOUTHWEST
  WINDS WILL INCREASE EARLY THIS MORNING AND BECOME STRONG BY
  NOON. STRONG WINDS WILL THEN SPREAD FARTHER EAST THIS AFTERNOON. WINDS
  WILL DIMINISH SUNDAY MORNING. TRAVEL WILL BE HAZARDOUS FOR HIGH-
  PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 70 MPH.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS...SHELBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
474 
WWUS75 KTFX 141921
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
121 PM MDT SAT MAR 14 2015

MTZ015-150400-
/O.EXA.KTFX.HW.W.0008.000000T0000Z-150315T1800Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
121 PM MDT SAT MAR 14 2015

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MDT SUNDAY. 

* STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH SUNDAY MORNING.
  TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

* WINDS: SUSTAINED SOUTHWEST WINDS 40 TO 45 MPH...WITH GUSTS TO
  60 MPH.

* LOCATIONS AFFECTED INCLUDE: NORRIS HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-010-044-048-150400-
/O.CON.KTFX.HW.W.0008.000000T0000Z-150315T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...SHELBY...CHOTEAU
121 PM MDT SAT MAR 14 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. 

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE OVER THE
  ROCKY MOUNTAIN FRONT AND SPREAD FARTHER EAST THROUGH THIS
  EVENING. WINDS WILL DIMINISH SUNDAY MORNING. TRAVEL WILL BE
  HAZARDOUS FOR HIGH PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 70 MPH.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS...SHELBY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
627 
WWUS75 KTFX 150256
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
856 PM MDT SAT MAR 14 2015

MTZ009-010-015-044-048-151500-
/O.CON.KTFX.HW.W.0008.000000T0000Z-150315T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-MADISON-TOOLE-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...NORRIS HILL...SHELBY...CHOTEAU
856 PM MDT SAT MAR 14 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY SOUTHWEST WINDS WILL
  DIMINISH SUNDAY MORNING. TRAVEL WILL BE HAZARDOUS FOR HIGH
  PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 70 MPH.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...NORRIS 
  HILL...BROWNING...MARIAS PASS...SHELBY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
939 
WWUS75 KTFX 151032
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
432 AM MDT SUN MAR 15 2015

MTZ015-151145-
/O.CAN.KTFX.HW.W.0008.000000T0000Z-150315T1800Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
432 AM MDT SUN MAR 15 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS HAVE DIMINISHED. 

$$

MTZ009-010-044-048-151800-
/O.CON.KTFX.HW.W.0008.000000T0000Z-150315T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...SHELBY...CHOTEAU
432 AM MDT SUN MAR 15 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* TIMING AND MAIN IMPACT: WINDS HAVE DIMINISHED BUT SHOULD
  INCREASE DURING THE MORNING. WINDS WILL DECREASE LATE THIS
  AFTERNOON AND EARLY EVENING. TRAVEL COULD BE HAZARDOUS FOR HIGH
  PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 60 MPH. 

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS...SHELBY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
942 
WWUS75 KTFX 151749
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1149 AM MDT SUN MAR 15 2015

MTZ009-010-044-048-151900-
/O.EXP.KTFX.HW.W.0008.000000T0000Z-150315T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...SHELBY...CHOTEAU
1149 AM MDT SUN MAR 15 2015

...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY.

GUSTY WINDS WILL CONTINUE THIS AFTERNOON BUT ARE NO LONGER
EXPECTED TO REACH DANGEROUS SPEEDS. THEREFORE THE HIGH WIND
WARNING WILL BE ALLOWED TO EXPIRE AT NOON. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 13, 4:02 AM MDT, 5 minutes earlier.

Area forecast discussion, Mar 13, 4:02 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
402 AM MDT Fri Mar 13 2015

.DISCUSSION...
Today through Sunday...The big message is expect a change in the
weather by late in the weekend. For today an upper ridge will be
moving east through the forecast area. It will result in mostly
sunny skies. Southwest flow aloft will increase tonight as a weak
weather disturbance moves into western Montana. It will bring an
increase in clouds but no precipitation is expected. Southwest
flow aloft and embedded moisture will continue to increase into
Saturday night. Snow will develop over the mountains of the Rocky
Mountain Front by Saturday night but downslope effects should keep
the rest of the forecast area dry. Speaking of downslope effects
expect gusty southwest winds to develop Saturday. The NAM model
has increased winds aloft and the GFS continues to forecast strong
winds aloft over the Rocky Mountain Front. Consequently confidence
has grown enough to upgrade the high wind watch for that
particular area to a high wind warning. There is a small threat
for high winds maybe as far east as I-15 Saturday but confidence
is currently not high enough to issue a high wind highlight. A
cold front will move into the north Sunday afternoon and end the
threat of high winds for the Rocky Mountain Front. Models differ
on their precipitation patterns for Sunday but both agree that the
Rocky Mountain Front will see rain with snow in the mountains. Due
to model differences did not make any huge changes to the
inherited chance of precipitation forecasts but did increase the
chances of showers for lower elevations in the Rocky Mountain
Front. Some record or near record high temperatures are still on
track for today and Saturday and will even some over southwest
Montana on Sunday. Blank

Sunday night through Friday...Expect a rather unsettled weather
pattern to reside over the region to begin the work week. A Canadian
cold front will continue to move southward through the region Sunday
night into Monday morning. The cold front will generally stall out
along a Butte to Bozeman line by mid day Monday. Expect rain to
change snow behind the cold front as colder air moves into the
region. Current forecast models indicate a 1 to 3 inch snowfall over
the Plains of North Central MT...with 4 to 8 inches in the
mountains...mainly above 5000 feet...over the Rocky Mountain Front
and the mountains of Central MT. In Southwest MT...most of the snow
accumulations will be confined to the mountains above 5000 feet...as
the cold air will likely not go very far south of the I90 corridor.
A few models do have slightly higher snowfall totals...as they are
stronger with the cold air. We will continue to monitor this closely
over the weekend...but either way...the Monday morning commute over
Central MT will likely be the most impacted area. This cold air will
be short lived...as warmer air starts to move back into the region
on Tuesday. However...for Tue thru Thur...the flow aloft will
generally remain westerly...with weak upper level disturbances
moving through the region. Thus...there will be a chance for
scattered rain/snow showers from Tue thru Thu. Depending on the time
of day/elevation...snow will mix in from time to time. These showers
will be more scattered...but a heavier snow shower could produce an
inch or two in a small area...especially over the passes/mountains.
By next Friday...an upper level ridge is expected to rebuild over
the region...allowing for drier/warmer air to move back into the
region. Brusda

&&

.AVIATION...
UPDATED 0430Z.
A clear sky and generally light winds will prevail for the period.
VFR conditions to persist. db

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  65  42  69  43 /   0   0   0  10
CTB  64  39  66  41 /   0   0  10  10
HLN  66  37  69  44 /   0   0   0  10
BZN  65  32  68  40 /   0   0   0   0
WEY  54  26  54  33 /   0   0  10  20
DLN  63  36  66  42 /   0   0   0  10
HVR  67  34  73  42 /   0   0   0  10
LWT  65  39  70  45 /   0   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING from 6 AM Saturday to Noon MDT Sunday Northern
Rocky Mountain Front...Southern Rocky Mountain Front.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/NWSGreatFalls

Nearby

High Wind Warnings in Montana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.